Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 2, NWS Tampa Bay, FL

July 3, 2022Hillsborough County, Florida

NWS Tampa Bay, FL issued this flash flood warning at Jul 3, 2022, 4:10 PM EDT for Hillsborough County, Florida. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2022, 4:10 PM EDT (20:10 UTC)
Expired
Jul 3, 2022, 6:00 PM EDT
In force
110 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 20 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

200 
WGUS52 KTBW 032010
FFWTBW
FLC057-032200-
/O.NEW.KTBW.FF.W.0002.220703T2010Z-220703T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
410 PM EDT Sun Jul 3 2022

The National Weather Service in Tampa Bay Ruskin has issued a

* Flash Flood Warning for...
  Southeastern Hillsborough County in west central Florida...

* Until 600 PM EDT.

* At 410 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 6 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Southeastern Hillsborough County along 
  State  Road 674

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2770 8223 2773 8218 2772 8215 2768 8216
      2768 8219 2768 8222

FLASH FLOOD...RADAR INDICATED

$$

TBW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:22 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 3, 2:22 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
222 PM EDT Sun Jul 3 2022

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 218 PM EDT Sun Jul 3 2022

Weak upper-level ridging to the east continues for today, with
scattered to numerous showers and thunderstorms developing across
the FL peninsula in response to the 2+ inch PW values and ample
instability from daytime heating. Atmospheric conditions continue to
support heavy rainfall in particular, along with frequent lightning
and some gustier winds. However, the severe threat remains low with
a warm and saturated column and weak lapse rates in response.

A slightly stronger wind flow tomorrow may delay convective
initiation slightly, but not really expecting a significant
pattern deviation overall for tomorrow. In fact, not really
expecting a significant pattern deviation at all until late in
the week. By that point, the ridge axis should shift a little
farther east. In response, low-level flow is likely to become more
WSW. This may alter convective timing slightly, with convection
developing over the Gulf in the overnight hours and then moving
onshore during the morning before continuing to meander eastward.
That is what the pattern suggests right now, but the forecast is
pretty conservative still at this point. Either way, at least
scattered storms should still be expected.

So overall, a very typical July summertime pattern continues. Warm,
muggy, and mostly sunny starts should give way to scattered to
numerous storms in the afternoon and evening. Highs run around
normal for this time of year.

&&

.AVIATION...
(18Z TAFS)
Issued at 218 PM EDT Sun Jul 3 2022

Thunderstorms have begun to develop in the vicinity of terminals,
with some locations already seeing (or are very likely to see) TEMPO
impacts associated with convection here in the short-term. One these
storms pass coastal terminals, conditions should quiet for the rest
of the day, with everyone likely clearing out by early evening.
However, a stray storm could drift back towards coastal sites; the
probability is too low for continued VCTS mention. A similar pattern
repeats again for tomorrow, although the timing might be just a
little later.

&&

.MARINE...
Issued at 218 PM EDT Sun Jul 3 2022

Scattered storms continue across coastal waters with locally
hazardous winds and seas possible in the vicinity. Otherwise, winds
remain below 15 knots and seas are generally expected to be 2 feet
or less, but may be more in the 3 foot range in areas that
experience winds closer to 15 knots.

&&

.FIRE WEATHER...
Issued at 218 PM EDT Sun Jul 3 2022

Scattered to numerous storms continue through the week with ample
moisture and instability. Fire weather concerns are low through the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  91  78  93  79 /  70  30  70  30
FMY  93  76  94  77 /  60  40  50  20
GIF  92  75  94  76 /  80  40  70  20
SRQ  90  76  92  77 /  60  30  60  30
BKV  91  72  93  73 /  70  30  70  30
SPG  89  78  90  79 /  60  30  70  30

&&

Sea Breeze Thunderstorm Regime For Sunday: 6

Sea Breeze Thunderstorm Regime For Monday: 6

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

Flannery

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:54 PM EDTSpecial Marine WarningTBW51 min
Jul 3, 3:14 PM EDTAreal Flood AdvisoryTBWPasco91 min
Jul 3, 3:47 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee88 min
Jul 3, 3:56 PM EDTAreal Flood AdvisoryTBWPolk94 min
Jul 3, 4:26 PM EDTFlash Flood WarningTBWPolk94 min
Jul 3, 4:50 PM EDTAreal Flood AdvisoryTBWPolk85 min
Jul 3, 6:24 PM EDTAreal Flood AdvisoryTBWLee96 min
Jul 3, 6:41 PM EDTSpecial Weather StatementTBWLee34 min
Jul 3, 6:43 PM EDTSpecial Marine WarningTBW47 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.